Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Aug 16, 2016, 10:27 AM EDT for Ingham County, Michigan. It took effect at Aug 16, 2016, 6:17 PM EDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 10:27 AM EDT (14:27 UTC)
- In effect from
- Aug 16, 2016, 6:17 PM EDT
- Expired
- Aug 17, 2016, 11:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ingham County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sycamore Creek near Holt (HHTM4).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
287
WGUS43 KGRR 161427
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EDT TUE AUG 16 2016
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Sycamore Creek At Holt affecting Ingham County
.The Sycamore Creek will rise toward flood stage today with a crest
expected just above flood stage. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC065-171627-
/O.NEW.KGRR.FL.W.0010.160816T2217Z-160818T0300Z/
/HHTM4.1.ER.160816T2217Z.160817T0000Z.160817T0300Z.NO/
1027 AM EDT TUE AUG 16 2016
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Sycamore Creek At Holt.
* from this evening to Wednesday evening.
* At 9:15 AM Tuesday the stage was 6.2 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by this evening and continue to
rise to near 8.2 feet by this evening. The river will fall below
flood stage by tonight.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.1 feet
on May 16 2001.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
Hoving4 follow-up statements
237
WGUS83 KGRR 162330
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT TUE AUG 16 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Sycamore Creek At Holt affecting Ingham County
Portage River Near Vicksburg affecting Kalamazoo County
.The Sycamore Creek at Holt is expected to crest near or slightly
above flood stage. The Portage River near Vicksburg is already above
flood stage. Rainfall amounts across Southern Lower Michigan totaled
1 to 5 inches Monday evening into Tuesday, which has pushed several
rivers and streams out of their banks. The following forecast is
based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC065-171800-
/O.EXT.KGRR.FL.W.0010.000000T0000Z-160817T1800Z/
/HHTM4.1.ER.160817T0000Z.160817T0000Z.160817T0000Z.NO/
730 PM EDT TUE AUG 16 2016
The Flood Warning continues for
the Sycamore Creek At Holt.
* until Wednesday afternoon.
* at 6:15 PM Tuesday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast, the river is expected to rise to near flood stage this
evening.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.0 feet
on Jun 24 2015.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
MIC077-180130-
/O.EXT.KGRR.FL.W.0008.000000T0000Z-160818T1800Z/
/VCKM4.1.ER.160815T2150Z.160817T1200Z.160818T0400Z.UU/
730 PM EDT TUE AUG 16 2016
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* at 5:20 PM Tuesday the stage was 5.4 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 6.1 feet by
tomorrow morning. The river will fall below flood stage Thursday
morning.
* Impact, at 6.0 feet...Expect minor basement flooding of several
homes built adjacent to the river
* Flood history, this crest compares to a previous crest of 5.6 feet
on Sep 15 2008.
&&
LAT...LON 4208 8547 4211 8544 4216 8544 4215 8548
4211 8553 4208 8552
$$
EBW565
WGUS43 KGRR 170223
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EDT TUE AUG 16 2016
Sycamore Creek At Holt affecting Ingham County
Portage River Near Vicksburg affecting Kalamazoo County
.Additional precipitation from scattered thunderstorms should
be negligible. The following forecast is based on observed and
forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC065-180423-
/O.CON.KGRR.FL.W.0010.000000T0000Z-160818T0600Z/
/HHTM4.1.ER.160817T0600Z.160817T0600Z.160817T0600Z.NO/
1023 PM EDT TUE AUG 16 2016
The flood warning continues for
the Sycamore Creek At Holt.
* until late Wednesday night.
* At 9:15 PM Tuesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, the river is expected to rise to near flood stage after
midnight tonight.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.0 feet
on Feb 19 1981.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
MIC077-180423-
/O.CON.KGRR.FL.W.0008.000000T0000Z-160818T1630Z/
/VCKM4.1.ER.160815T2150Z.160817T1200Z.160818T0400Z.UU/
1023 PM EDT TUE AUG 16 2016
The flood warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* At 5:20 PM Tuesday the stage was 5.4 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast, the river will continue rising to near 6.0 feet by
tomorrow morning. The river will fall below flood stage early
Thursday morning.
* Impact, at 6.0 feet...Expect minor basement flooding of several
homes built adjacent to the river
* Flood history, this crest compares to a previous crest of 5.8 feet
on Jun 2 1989.
&&
LAT...LON 4208 8547 4211 8544 4216 8544 4215 8548
4211 8553 4208 8552
$$
tjt303
WGUS83 KGRR 171500
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT WED AUG 17 2016
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Sycamore Creek At Holt affecting Ingham County
Portage River Near Vicksburg affecting Kalamazoo County
. Rivers have crested or are expected to crest soon.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC065-180630-
/O.EXT.KGRR.FL.W.0010.000000T0000Z-160818T0630Z/
/HHTM4.1.ER.160817T0330Z.160817T1115Z.160817T1800Z.NO/
1100 AM EDT WED AUG 17 2016
The Flood Warning continues for
the Sycamore Creek At Holt.
* until late tonight.
* at 10:15 AM Wednesday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Forecast, the river will continue to fall below flood stage by this
afternoon.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.0 feet
on Jun 24 2015.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
MIC077-181659-
/O.EXT.KGRR.FL.W.0008.000000T0000Z-160819T1800Z/
/VCKM4.1.ER.160815T2150Z.160818T0600Z.160819T1000Z.NR/
1100 AM EDT WED AUG 17 2016
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Friday afternoon.
* at 8:05 AM Wednesday the stage was 5.8 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Record Flooding is forecast.
* Forecast, the river will continue rising to near 6.2 feet by after
midnight tonight. The river will fall below flood stage Friday
morning.
* Impact, at 6.0 feet...Expect minor basement flooding of several
homes built adjacent to the river
* Flood history, this crest compares to a previous crest of 5.8 feet
on Jun 2 1989.
&&
LAT...LON 4208 8547 4211 8544 4216 8544 4215 8548
4211 8553 4208 8552
$$
NC/BH022
WGUS83 KGRR 180127
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT WED AUG 17 2016
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Sycamore Creek At Holt affecting Ingham County
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The current weather is dominated by high pressure into Friday. This
will produce no rainfall. The extended outlook is for scattered rain
showers this weekend. The following forecast is based on observed
and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message... Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio, television, or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-190327-
/O.EXT.KGRR.FL.W.0008.000000T0000Z-160820T1000Z/
/VCKM4.1.ER.160815T2150Z.160818T0600Z.160819T1000Z.UU/
927 PM EDT WED AUG 17 2016
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Saturday morning.
* at 8:10 PM Wednesday the stage was 5.8 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 6.2 feet by after
midnight tonight. The river will fall below flood stage Friday
morning.
* Impact, at 6.0 feet...Expect minor basement flooding of several
homes built adjacent to the river
* Flood history, this crest compares to a previous crest of 5.8 feet
on Jun 2 1989.
&&
LAT...LON 4208 8547 4211 8544 4216 8544 4215 8548
4211 8553 4208 8552
$$
MIC065-180157-
/O.CAN.KGRR.FL.W.0010.000000T0000Z-160818T0630Z/
/HHTM4.1.ER.160817T0330Z.160817T1115Z.160817T2000Z.NO/
927 PM EDT WED AUG 17 2016
The Flood Warning is cancelled for
the Sycamore Creek At Holt.
and has been downgraded to a Flood Advisory.
* at 8:15 PM Wednesday the stage was 7.98 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 4:00 PM Wednesday.
* Forecast, the river will continue to fall to 5.8 feet by Friday
morning.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.0 feet
on Jun 24 2015.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
63What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Aug 16, 7:28 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 16, 7:28 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 728 AM EDT TUE AUG 16 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 345 AM EDT Tue Aug 16 2016 The heavy rain across Southern Lower Michigan will taper off this morning. Some rain showers will linger through the day however. Another chance for some showers and storms will come late tonight and into Wednesday with the best chances occurring across Central Lower Michigan. High temperatures the next few days will be near seasonal normals around 80. && .UPDATE... Issued at 404 AM EDT Tue Aug 16 2016 Will drop the Flood Watch given the bulk of the rain is on the ground already. Flood Warnings are in effect for much of the area where the Watch was in place. && .SHORT TERM...(Today through Thursday) Issued at 345 AM EDT Tue Aug 16 2016 Heaviest of the rain is pivoting off to the northeast this morning. Flood watch played out as expected with heavy rains over the southern two rows of counties and likely up into Ionia and Clinton as well. Have an areal Flood Warning out through 11am-Noon time frame from the southern two rows of counties which is where the heaviest of the rain has fallen. Some 4+ amounts will likely come in this morning. There will be some additional rainfall this morning as the upper trough axis works through the Great Lakes region, but much lighter amounts are expected with this feature. There should be a lull in the precipitation from later today and into tonight. A surface trough will move our direction late tonight bringing the chance for showers and storms to Central Lower overnight. Instability builds once again on Wednesday with chances for showers and storms associated with the surface trough and an upper shortwave. Wednesday night and Thursday small chances remain for showers and storms, but we appear to lack much of a surface focus. There are some weak shortwaves in the west-northwest upper flow however. .LONG TERM...(Thursday night through Monday) Issued at 345 AM EDT Tue Aug 16 2016 An unsettled wx pattern will continue late this week with very warm and humid conditions and scattered showers and perhaps a few thunderstorms. A strong cold front will bring the best chance for showers and thunderstorms Saturday. A significant wx pattern change will then occur beginning Sunday as a much cooler and drier airmass advects in behind the front. High temperatures Sunday through Monday will only reach the 70's. A ridge of high pressure will build in to bring fair weather for the early to middle portion of next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 723 AM EDT Tue Aug 16 2016 Primary concern for the 12Z TAFs is the large area of semi- tropical precipitation moving through west Michigan. Back edge of rain just entering southwest Michigan...and expect this to clear KJXN/KLAN by 15z or so. Expect a return to VFR conditions from west to east this afternoon as upper system exits. With abundant ground moisture...light winds and clearing skies...anticipate at least MVFR fog at most locations. IFR/LIFR conditions could develop but cloud cover in advance of next system should be the limiting factor. Will add MVFR fog now and let later forecasts adjust as necessary. && .MARINE... Issued at 345 AM EDT Tue Aug 16 2016 Fairly light wind regime is expected the next 48 hours or so. Bufkit overviews are indicating winds in the 5 to 15 knot range much of the time through Thursday morning. Therefore waves should remain at 2 feet or less. No headlines are anticipated on the big lake through Thursday morning. && .HYDROLOGY... Issued at 345 PM EDT Mon Aug 15 2016 Widespread rain has become a virtual certainty late Monday afternoon into Tuesday morning mainly SE of Muskegon - Mount Pleasant. Widespread heavy rainfall totals around 2 to 4 inches are also likely in many locations near and SE of Holland - Grand Rapids - Alma, and across toward Jackson. Amounts greater than 4 inches are certainly not out of the question. This rain will fall in the same area which saw 2 to 5 inches of rain on Friday. As a result, greater flood impacts are expected tonight compared to what happened on Friday. We expect above-bankfull rises of smaller river basins based on a possibly conservative QPF of 2-3 inches. In anticipation of this rain, we have river flood headlines for points at Vicksburg, Jackson, Holt, and Eagle. Generally light rain will arrive to start this evening, but once the deep moisture and dynamics associated with the Louisiana-departed tropical low arrive, rainfall rates of 1 to 1.5 inches per hour should occur, and may last for at least a couple hours. This should start after dark around the Kalamazoo - Battle Creek area and will progress NE across the state overnight. A deep almost entirely saturated tropical-source atmosphere will advect into the area ahead of the low, resulting in PW values over 2 inches. Moderate amounts of 700-300 mb layer QG omega will occur overnight (BOU Thaler computation), and more substantial 850-700 mb convergence and lift will occur in the deformation zone on the nose of the LLJ roughly in line with the track of the low. Lapse rates in some mid-to-upper level layers may allow for weakly convective parcels. Freezing levels will be around 14-15 kft. These factors support efficient and mostly warm-process (collision-coalescence) rainfall production. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && UPDATE...Duke SYNOPSIS...Duke SHORT TERM...Duke LONG TERM...Duke/Laurens AVIATION...MWS HYDROLOGY...CAS MARINE...Duke
Hazardous weather outlook, Aug 16, 5:58 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 558 AM EDT TUE AUG 16 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 558 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING OF LOW SPOTS AND FIELDS ACROSS SOUTHERN LOWER MICHIGAN WILL CONTINUE TODAY AND TONIGHT DUE TO HEAVY RAINS OVERNIGHT. RIVER AND STREAM FLOODING WILL CONTINUE THROUGH THE WORK WEEK AS IT WILL TAKE TIME FOR THE WATER TO MOVE THROUGH THE RIVER SYSTEMS. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING ISSUES WILL CONTINUE ON AREA RIVERS AND IN LOW SPOTS FOR MUCH OF THIS WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH LOCALLY HEAVY RAIN AND LIGHTNING AGAIN BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-171000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 558 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN TONIGHT. CLOUD TO WATER LIGHTNING STRIKES WILL BE THE MAIN THREAT TO MARINERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN IN THE FORECAST FOR WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Aug 16, 7:42 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
742 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HEAVY RAIN 2 SW BROWNLEE PARK 42.30N 85.17W
08/16/2016 M3.82 INCH CALHOUN MI COUNTY OFFICIAL
STORM TOTAL.
0719 AM HEAVY RAIN KALAMAZOO 42.27N 85.59W
08/16/2016 M3.42 INCH KALAMAZOO MI BROADCAST MEDIA
RECORDED AT WWMT IN KALAMAZOO.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Aug 16, 8:17 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
817 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 S PORTAGE 42.17N 85.59W
08/16/2016 M4.46 INCH KALAMAZOO MI PUBLIC
STORM TOTAL.
0745 AM HEAVY RAIN SUNFIELD 42.77N 84.99W
08/16/2016 M3.00 INCH EATON MI TRAINED SPOTTER
.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Aug 16, 8:38 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLOOD 1 NE KALAMAZOO 42.28N 85.58W
08/16/2016 KALAMAZOO MI BROADCAST MEDIA
WOODTV REPORTS FLOODING OF CROSSTOWN PARKWAY
BETWEEN PARK STREET AND PORTAGE STREET.
FLOODING IS ALSO IMPACTING PARK STREET
BETWEEN CROSSTOWN PARKWAY AND VINE STREET
AND VINE STREET BETWEEN JASPER AND PORTAGE
STREET.
&&
HOVINGLocal storm report, Aug 16, 8:42 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 3 SSE BATTLE CREEK 42.26N 85.20W
08/16/2016 CALHOUN MI BROADCAST MEDIA
WWMT REPORTS FLOODING IMPACTING THE ARBORS
APARTMENTS.
&&
HOVINGLocal storm report, Aug 16, 8:54 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 SSW MCBRIDE 43.33N 85.06W
08/16/2016 M3.00 INCH MONTCALM MI PUBLIC
NO FLOODING WAS NOTICED AROUND THE AREA. .
&&
WDMLocal storm report, Aug 16, 9:49 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 AM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HEAVY RAIN 3 SSE SANDSTONE 42.21N 84.48W
08/16/2016 M5.20 INCH JACKSON MI BROADCAST MEDIA
FACEBOOK REPORT RELAYED BY WLNS.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:58 PM EDT | Areal Flood Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 11 hr |
| Aug 16, 2:24 AM EDT | River Flood Warning | GRR | Kalamazoo | 13 days |
| Aug 16, 2:58 AM EDT | Areal Flood Warning | GRR | Ingham, Jackson | 9 hr |
| Aug 16, 4:29 AM EDT | River Flood Warning | GRR | Jackson | 18 hr |
| Aug 16, 10:35 AM EDT | River Flood Advisory | GRR | Ionia | 4 days |
| Aug 16, 10:35 AM EDT | River Flood Advisory | GRR | Barry | 3 days |
| Aug 16, 11:28 AM EDT | River Flood Advisory | GRR | Calhoun | 15 hr |
| Aug 16, 11:28 AM EDT | River Flood Advisory | GRR | Kalamazoo | 3 days |
| Aug 16, 11:28 AM EDT | River Flood Advisory | GRR | Allegan | 4 days |
Nearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.